Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 368, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2000, 8:04 PM CDT for Lampasas County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 8:04 PM CDT (01:04 UTC)
- Expired
- May 27, 2000, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lampasas County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970 WUUS54 KFWD 280105 SVRFTW TXC281-280200- BULLETIN - IMMEDIATE BROADCSAT REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 804 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMPASAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 900 PM CDT. * AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER LOMETA...OR ABOUT 15 MILES NORTHWEST OF LAMPASAS...MOVING SOUTHEAST AT 40 MPH. DOPPLER RADAR DETECTED HAIL UP TO TWO INCHES IN DIAMETER WITH THIS SEVERE THUNDERSTORM. LAT...LON 3136 9833 3122 9845 3104 9810 3112 9795
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:15 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 27, 3:15 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT MAY 27 2000
...UPDATED TO ADD FLASH FLOOD WATCH FOR NORTHERN 1/3 NORTH TEXAS...
WITH VERY HIGH CAPE AND INSTABILITIES...SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG WEAK COOL FRONT/OUTFLOW BOUNDARY AND SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF NORTH TEXAS THE REST OF
THE AFTERNOON AND TONIGHT. STORMS HAVE SLOWED IN FORWARD SPEED
WHICH MAY CREATE POTENTIAL FOR FLASH FLOODING. RIDGE BUILDS
INTO WEST TEXAS SUNDAY AND OVER ALL OF TEXAS BY MONDAY. WITH LOWER
DEWPOINTS ACROSS NORTH TEXAS...AFTERNOON HIGHS WILL BE CONSIDERABLY
WARMER THAN THE PAST WEEK...WITH THE HOTTEST WEATHER OF THE YEAR SO
FAR ACROSS THE EASTERN 2/3 NORTH TEXAS BY MID WEEK.
DFW 67/92/70/97 4000
ACT 68/92/69/97 4000
.FTW...FLASH FLOOD WATCH NORTH OF A LINE FROM BRECKENRIDGE TO
WEATHERFORD...TO FORT WORTH...TO DALLAS...TO GREENVILLE...TO
SULPHUR SPRINGS.
59In the hours before
Local storm report, May 27, 3:35 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0222 PM ANTELOPE TX 0.88 INCH HAIL
05/27/00 JACK NICKEL HAIL IN
ANTELOPE. REPORTED BY
AMATEUR RADIO SPOTTERS
0225 PM MARKLEY TX 2.75 INCH HAIL
05/27/00 YOUNG BASEBALL HAIL JUST WEST
OF MARKLEY. REPORTED BY
GRAHAM FIRE DEPARTMENT
SPOTTERS.
0240 PM 15 W JACKSBORO TX TORNADO
05/27/00 JACK TORNADO ON GROUND 15
WEST OF JACKSBORO.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0251 PM ANTELOPE TX 4.00 INCH HAIL
05/27/00 JACK GRAPEFRUIT SIZED HAIL 3
MILES SOUTH OF HIGHWAY 16
AND 281 INTERSECTION
WEST OF ANTELOPE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0305 PM 2 S ELIASVILLE TX 1.75 INCH HAIL
05/27/00 STEPHENS GOLFBALL HAIL 2 MILES
SOUTH OF ELIASVILLE IN
STEPHENS COUNTY.
REPORTED BY GRAHAM FIRE
DEPARTMENT SPOTTERS.Local storm report, May 27, 7:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0340 PM 10 N JACKSBORO TX 1.00 INCH HAIL
05/27/00 JACK 1.00 INCH HAIL 10 NORTH
OF JACKSBORO. REPORTED
BY AMATEUR RADIO
SPOTTER.
0355 PM DENISON TX WIND DAMAGE
05/27/00 GRAYSON NUMEROUS TREES DOWN IN
DENISON. REPORTED BY
DENISON POLICE
DEPARTMENT.
0405 PM POSSUM KINGDOM LAKE TX 0.75 INCH HAIL
05/27/00 PALOPINTO DIME SIZED HAIL ON THE
WEST AND EAST SIDE OF
POSSUM KINGDOM LAKE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0411 PM BRIDGEPORT TX 70 MPH TSTM GUST
05/27/00 WISE 70 MPH WIND GUST.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0425 PM 7 N BONHAM TX 1.00 INCH HAIL
05/27/00 FANNIN GOLFBALL HAIL 7 MILES
NORTH OF BONHAM.
REPORTED BY FANNIN
COUNTY EMERGENCY
MANAGEMENT.
0430 PM RAVENNA TX 0.88 INCH HAIL
05/27/00 FANNIN NICKEL HAIL IN RAVENNA.
REPORTED BY
COOPERATIVE OBSERVER.
0435 PM 2 S JUSTIN TX 1.00 INCH HAIL
05/27/00 DENTON QUARTER SIZED HAIL 2
MILES SOUTH OF JUSTIN.
REPORTED BY AMATEUR
RADIO SPOTTERS.Local storm report, May 27, 7:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0435 PM FORT WORTH ALLIANCE AIRPORT TX 69 MPH TSTM GUST
05/27/00 TARRANT 60 KNOT WIND RECORDED BY
ALLIANCE AIRPORT TOWER
PERSONNEL.
0535 PM EASTLAND TX 1.75 INCH HAIL
05/27/00 EASTLAND GOLFBALL HAIL IN
EASTLAND. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0542 PM DALLAS TX 0.75 INCH HAIL
05/27/00 DALLAS DIME SIZED HAIL IN
DALLAS. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0545 PM LEONARD TX TORNADO
05/27/00 FANNIN TORNADO ON GROUND IN
LEONARD. REPORTED BY
AMATEUR RADIO
SPOTTERS. ONE BARN ROOF
DAMAGED. NUMEROUS
TREES AND POWER LINES
DOWN.
0545 PM LADONIA TX WIND DAMAGE
05/27/00 FANNIN NUMEROUS POWER LINES
AND TREES DOWN.
REPORTED BY FANNIN
COUNTY EMERGENCY
MANAGEMENT.
0545 PM VAN ALSTYNE TX WIND DAMAGE
05/27/00 GRAYSON POWER LINES AND TREES
DOWN IN VAN ALSTYNE.
REPORTED BY VAN ALSTYNE
POLICE DEPARTMENT.Special weather statement, May 27, 7:53 PM CDT, 11 minutes before
TXZ091>095-100>107-115>123-129>135-141-144>146-280115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 753 PM CDT SAT MAY 27 2000 SEVERE THUNDERSTORM WATCH 379 REMAINS IN EFFECT UNTIL 10 PM FOR VAN ZANDT...HENDERSON...AND NAVARRO COUNTIES IN NORTH CENTRAL TEXAS...AND THOSE COUNTIES LOCATED EAST OF A PARIS...TO EMORY LINE. TORNADO WATCH 377 EXPIRES AT 800 PM FOR A PORTION OF NORTH CENTRAL TEXAS.
Local storm report, May 27, 7:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM EASTLAND TX 0.88 INCH HAIL
05/27/00 EASTLAND NICKEL SIZED HAIL IN
EASTLAND. REPORTED BY
DEPARTMENT OF PUBLIC
SAFETY.
0550 PM WYLIE TX 70 MPH TSTM GUST
05/27/00 COLLIN 70 MPH WIND GUST AND DIME
SIZED HAIL NEAR WYLIE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0600 PM WOLFE CITY TX TORNADO
05/27/00 HUNT TORNADO ON GROUND IN
WOLFE CITY. REPORTED BY
DEPARTMENT OF PUBLIC
SAFETY.
0650 PM COOPER TX WIND DAMAGE
05/27/00 DELTA POWER LINES DOWN WEST OF
COOPER AND WEST OF
KLONDIKE. REPORTED BY
DELTA COUNTY EMERGENCY
MANAGEMENT.
0740 PM AXTELL TX 0.88 INCH HAIL
05/27/00 MCLENNAN NICKEL HAIL IN AXTELL.
REPORTED BY MCLENNAN
COUNTY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| May 27, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 63 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 65 min |
| May 27, 9:03 PM CDT | Flash Flood Warning | FWD | McLennan | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.